Alert archive / Massachusetts / Storm Watches in 2019
Storm Watch 3, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this storm watch at Feb 23, 2019, 3:31 AM EST. It took effect at Feb 25, 2019, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2019, 3:31 AM EST (08:31 UTC)
- In effect from
- Feb 25, 2019, 4:00 AM EST
- Expired
- Feb 23, 2019, 3:35 PM EST
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
648 WHUS71 KBOX 230831 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 331 AM EST Sat Feb 23 2019 ANZ250-231645- /O.CAN.KBOX.GL.A.0007.190224T1800Z-190226T1200Z/ /O.NEW.KBOX.SR.A.0003.190225T1500Z-190226T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 331 AM EST Sat Feb 23 2019 ...STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... ...GALE WATCH IS CANCELLED... The National Weather Service in Boston/Norton has issued a Storm Watch, which is in effect from Monday morning through late Monday night. The Gale Watch has been cancelled. * WINDS AND SEAS...West winds 30 to 40 kt with gusts up to 55 kt. Seas 7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Watch is issued when the risk of storm force winds of 48 to 63 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ251-231645- /O.CAN.KBOX.GL.A.0007.190225T0300Z-190226T1200Z/ /O.NEW.KBOX.SR.A.0003.190225T1500Z-190226T0600Z/ Massachusetts Bay and Ipswich Bay- 331 AM EST Sat Feb 23 2019 ...STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... ...GALE WATCH IS CANCELLED... The National Weather Service in Boston/Norton has issued a Storm Watch, which is in effect from Monday morning through late Monday night. The Gale Watch has been cancelled. * WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 50 kt. Seas 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Watch is issued when the risk of storm force winds of 48 to 63 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ254-231645- /O.CAN.KBOX.GL.A.0007.190224T1800Z-190226T1200Z/ /O.NEW.KBOX.SR.A.0003.190225T0900Z-190226T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 331 AM EST Sat Feb 23 2019 ...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... ...GALE WATCH IS CANCELLED... The National Weather Service in Boston/Norton has issued a Storm Watch, which is in effect from late Sunday night through Monday evening. The Gale Watch has been cancelled. * WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 50 kt. Seas 8 to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Watch is issued when the risk of storm force winds of 48 to 63 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ255-256-231645- /O.CAN.KBOX.GL.A.0007.190225T0300Z-190226T1200Z/ /O.NEW.KBOX.SR.A.0003.190225T0900Z-190226T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 331 AM EST Sat Feb 23 2019 ...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... ...GALE WATCH IS CANCELLED... The National Weather Service in Boston/Norton has issued a Storm Watch, which is in effect from late Sunday night through Monday evening. The Gale Watch has been cancelled. * WINDS AND SEAS...West winds 30 to 40 kt with gusts up to 50 kt. Seas 11 to 16 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Watch is issued when the risk of storm force winds of 48 to 63 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ231>234-231645- /O.CAN.KBOX.GL.A.0007.190225T0300Z-190226T1200Z/ /O.NEW.KBOX.SR.A.0003.190225T0900Z-190226T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 331 AM EST Sat Feb 23 2019 ...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... ...GALE WATCH IS CANCELLED... The National Weather Service in Boston/Norton has issued a Storm Watch, which is in effect from late Sunday night through Monday evening. The Gale Watch has been cancelled. * WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 45 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Watch is issued when the risk of storm force winds of 48 to 63 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ235-237-231645- /O.CAN.KBOX.GL.A.0007.190225T0300Z-190226T1200Z/ /O.NEW.KBOX.SR.A.0003.190225T0900Z-190226T0000Z/ Rhode Island Sound-Block Island Sound- 331 AM EST Sat Feb 23 2019 ...STORM WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... ...GALE WATCH IS CANCELLED... The National Weather Service in Boston/Norton has issued a Storm Watch, which is in effect from late Sunday night through Monday evening. The Gale Watch has been cancelled. * WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 50 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Watch is issued when the risk of storm force winds of 48 to 63 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ230-231645- /O.EXT.KBOX.GL.A.0007.190225T0600Z-190226T0800Z/ Boston Harbor- 331 AM EST Sat Feb 23 2019 ...GALE WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 45 kt. Waves around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ236-231645- /O.EXT.KBOX.GL.A.0007.190225T0600Z-190226T0800Z/ Narragansett Bay- 331 AM EST Sat Feb 23 2019 ...GALE WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 45 kt. Waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
560 WHUS71 KBOX 231501 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1001 AM EST Sat Feb 23 2019 ANZ230-232315- /O.CON.KBOX.GL.A.0007.190225T0600Z-190226T0800Z/ Boston Harbor- 1001 AM EST Sat Feb 23 2019 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 45 kt. Waves Around 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ236-232315- /O.CON.KBOX.GL.A.0007.190225T0600Z-190226T0800Z/ Narragansett Bay- 1001 AM EST Sat Feb 23 2019 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 45 kt. Waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ250-251-232315- /O.CON.KBOX.SR.A.0003.190225T1500Z-190226T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 1001 AM EST Sat Feb 23 2019 ...STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... * WINDS AND SEAS...West winds 30 to 40 kt with gusts up to 55 kt. Seas 7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Watch is issued when the risk of storm force winds of 48 to 63 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ254>256-232315- /O.CON.KBOX.SR.A.0003.190225T0900Z-190226T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1001 AM EST Sat Feb 23 2019 ...STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WINDS AND SEAS...West winds 30 to 40 kt with gusts up to 50 kt. Seas 11 to 16 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Watch is issued when the risk of storm force winds of 48 to 63 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ231>234-232315- /O.CON.KBOX.SR.A.0003.190225T0900Z-190226T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- 1001 AM EST Sat Feb 23 2019 ...STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 50 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Watch is issued when the risk of storm force winds of 48 to 63 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ ANZ235-237-232315- /O.CON.KBOX.SR.A.0003.190225T0900Z-190226T0000Z/ Rhode Island Sound-Block Island Sound- 1001 AM EST Sat Feb 23 2019 ...STORM WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY EVENING... * WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 50 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Watch is issued when the risk of storm force winds of 48 to 63 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
465 WHUS71 KBOX 232035 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 335 PM EST Sat Feb 23 2019 ANZ230-236-240445- /O.UPG.KBOX.GL.A.0007.190225T0600Z-190226T0800Z/ /O.NEW.KBOX.SR.W.0002.190225T1400Z-190226T0000Z/ Boston Harbor-Narragansett Bay- 335 PM EST Sat Feb 23 2019 ...STORM WARNING IN EFFECT FROM 9 AM TO 7 PM EST MONDAY... The National Weather Service in Boston/Norton has issued a Storm Warning, which is in effect from 9 AM to 7 PM EST Monday. The Gale Watch is no longer in effect. * WINDS AND SEAS...West winds 15 to 25 kt with gusts up to 50 kt. Waves 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ ANZ254>256-240445- /O.UPG.KBOX.SR.A.0003.190225T0900Z-190226T0000Z/ /O.NEW.KBOX.SR.W.0002.190225T0400Z-190226T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 335 PM EST Sat Feb 23 2019 ...STORM WARNING IN EFFECT FROM 11 PM SUNDAY TO 7 PM EST MONDAY... The National Weather Service in Boston/Norton has issued a Storm Warning, which is in effect from 11 PM Sunday to 7 PM EST Monday. The Storm Watch is no longer in effect. * WINDS AND SEAS...West winds 30 to 40 kt with gusts up to 55 kt. Seas 11 to 16 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ ANZ235-237-240445- /O.UPG.KBOX.SR.A.0003.190225T0900Z-190226T0000Z/ /O.NEW.KBOX.SR.W.0002.190225T0600Z-190226T0000Z/ Rhode Island Sound-Block Island Sound- 335 PM EST Sat Feb 23 2019 ...STORM WARNING IN EFFECT FROM 1 AM TO 7 PM EST MONDAY... The National Weather Service in Boston/Norton has issued a Storm Warning, which is in effect from 1 AM to 7 PM EST Monday. The Storm Watch is no longer in effect. * WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 50 kt. Seas 7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ ANZ232>234-240445- /O.UPG.KBOX.SR.A.0003.190225T0900Z-190226T0000Z/ /O.NEW.KBOX.SR.W.0002.190225T0800Z-190226T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay- 335 PM EST Sat Feb 23 2019 ...STORM WARNING IN EFFECT FROM 3 AM TO 7 PM EST MONDAY... The National Weather Service in Boston/Norton has issued a Storm Warning, which is in effect from 3 AM to 7 PM EST Monday. The Storm Watch is no longer in effect. * WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 50 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ ANZ231-240445- /O.UPG.KBOX.SR.A.0003.190225T0900Z-190226T0000Z/ /O.NEW.KBOX.SR.W.0002.190225T0800Z-190226T0000Z/ Cape Cod Bay- 335 PM EST Sat Feb 23 2019 ...STORM WARNING IN EFFECT FROM 3 AM TO 7 PM EST MONDAY... The National Weather Service in Boston/Norton has issued a Storm Warning, which is in effect from 3 AM to 7 PM EST Monday. The Storm Watch is no longer in effect. * WINDS AND SEAS...West winds 20 to 30 kt with gusts up to 50 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ ANZ250-251-240445- /O.UPG.KBOX.SR.A.0003.190225T1500Z-190226T0600Z/ /O.NEW.KBOX.SR.W.0002.190225T0800Z-190226T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- 335 PM EST Sat Feb 23 2019 ...STORM WARNING IN EFFECT FROM 3 AM TO 7 PM EST MONDAY... The National Weather Service in Boston/Norton has issued a Storm Warning, which is in effect from 3 AM to 7 PM EST Monday. The Storm Watch is no longer in effect. * WINDS AND SEAS...West winds 25 to 35 kt with gusts up to 50 kt. Seas 7 to 12 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Storm Warning means winds of 48 to 63 knots are imminent or occurring. Recreational boaters should remain in port, or take shelter until winds and waves subside. Commercial vessels should prepare for very strong winds and dangerous sea conditions, and consider remaining in port or taking shelter in port until winds and waves subside. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this storm watch went out at Feb 23, 3:29 AM EST, 2 minutes earlier.
Area forecast discussion, Feb 23, 3:29 AM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
329 AM EST Sat Feb 23 2019
.SYNOPSIS...
High pressure over the Great Lakes builds into New England
today, then moves offshore this evening. This will bring a
period of dry and seasonably cool weather to the region. Low
pressure then tracks along the coast Sunday with a wind-swept
rain, except freezing rain/ice for the interior Sunday morning.
Strong to damaging winds develop Sunday night, peaking around
Monday, then gradually diminishing into Tuesday. A mostly quiet
week thereafter, watching a potential storm for next weekend.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High pressure moving across southern New England today will
result in rather light winds. Other than some higher level
clouds at times, dry weather will continue. Near normal high
temperatures.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Looking at another round of wintry mess late tonight into
Sunday. the biggest threat will be from freezing rain, although
there could be some light snow or sleet at times, too. Have
posted a Winter Weather Advisory where we have the greatest
confidence in light icing. Most areas should see up to a tenth
inch of icing, but could see up to two tenths towards NW MA,
where icing should persist longer. It's possible this advisory
could be expanded, should confidence in freezing rain increase
farther south and east.
Eventually warm air will win out, transitioning all
precipitation to simple rain across all of southern New England.
This rain should then persist though most of Sunday morning,
then gradually end from SW to NE during Sunday afternoon.
Winds increase late tonight into Sunday as a secondary low
pressure passes by. Gusty winds should be confined to the
immediate coast, including the Cape and islands, through Sunday.
With lots of clouds and an increasing SE to SW flow,
temperatures should remain above normal through this period.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
*/ Highlights ...
- Strong, damaging winds starting Sun night, peaking Mon
- Low confidence in wet weather potential mid week & next
weekend
Sunday night through Tuesday...
Strong and potentially damaging winds move in starting Sunday
night, peaking during the day Monday, and diminishing through
the day Tuesday. As the low strengthens over southeast Canada
it drags a cold front through southern New England late Sunday
as the mid level trough and cold pool moves overhead. Post-
frontal winds turn out of the WNW and begin to increase as the
pressure gradient tightens on the back side of the low. Between
the deepening low and incoming high pressure this gradient
tightens bringing sustained winds up mainly after midnight and
peaking Monday afternoon 25-35 mph. At the same time good CAA
aloft will promote very efficient mixing up to 700-800 mb
depending on the guidance. Either way model soundings indicate
potential for damaging wind gusts to mix down from a 55-60 kt
850mb jet. Expecting fairly widespread Wind Advisory criteria
with gusts of 50-55 mph. Certainly possible we could reach High
Wind Warning criteria in the Berkshires and along the coastline
with gusts approaching 60 mph. A Gale Watch is in effect over
the waters, but it may well be upgraded to a Storm Watch soon.
Potential impacts include power outages and downed limbs/trees.
After Monday afternoon/evening winds decrease through the night
into Tuesday but will still be gusty given continued efficient
mixing; likely we'll see gusts 35-40 mph through Tuesday
afternoon. High temperatures drop ~10 F on Tuesday, into the
upper 20s which, with gusty winds will feel like teens to single
digits.
Wednesday through Friday...
Mid level flow remains rather zonal across the CONUS for much of
late week. While models show little agreement in details beyond
Friday, no very big or impactful storms are likely. High
pressure crests on or about Wednesday with dry weather
persisting. Beyond that the GFS brings a weak clipper-like
system through Wednesday night while the EC keeps any wet
systems out of SNE through the rest of the week, so trending the
forecast to a drier EPS solution. Focus then shifts to late next
weekend and another potential wet system.
&&
.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...High confidence.
Today...VFR. Light NW winds becoming light and variable during
the morning as high pres moves overhead.
Tonight...VFR and dry weather through this evening, then
becoming MVFR with precipitation after midnight from west to
east. Mainly rain, except for a period of wintry mix across the
interior. LLWS likely toward 12z Sunday morning along the south
coast, including Cape Cod and Islands.
Sunday...MVFR/IFR conditions. Windy with areas of gusts up to
30 kt. RA ending, with some FZRA possible in the early morning
across the interior. LLWS likely.
KBOS Terminal...High confidence in TAF.
KBDL Terminal...High confidence in TAF.
Outlook /Sunday Night through Wednesday/...
Sunday Night: VFR. Strong winds with gusts up to 45 kt. Slight
chance RA.
Monday: VFR. Strong winds with gusts up to 50 kt.
Monday Night: VFR. Strong winds with gusts up to 45 kt.
Tuesday: VFR. Windy with gusts up to 35 kt.
Tuesday Night: VFR. Windy with gusts up to 30 kt.
Wednesday: VFR. Breezy.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/...High confidence.
High pressure builds across the waters today, then moves east
of the waters tonight. SE winds increase as a secondary low
pressure moves across southern New England on Sunday. Vsby
lowering in rain late tonight through Sunday morning. Some
improvement in visibility in the afternoon, although winds
likely to remain gusty. Could see gale force gusts across the
eastern coastal waters Sunday.
Outlook /Sunday Night through Wednesday/...
Sunday Night: Moderate risk for gale force winds with gusts up
to 45 kt. Rough seas up to 15 ft.
Monday: Moderate risk for storm force winds with gusts up to
50 kt. Rough seas up to 17 ft.
Monday Night: Moderate risk for gale force winds with gusts up
to 45 kt. Rough seas up to 15 ft. Chance of freezing spray.
Tuesday: Moderate risk for gale force winds with gusts up to
35 kt. Rough seas up to 11 ft. Chance of freezing spray.
Tuesday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Areas of rough seas. Chance of freezing
spray, slight chance of snow.
Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 25 kt. Seas locally approaching 5 ft. Chance of freezing
spray, slight chance of snow.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Winter Weather Advisory from 1 AM to 6 AM EST Sunday for
MAZ010>012.
Winter Weather Advisory from 1 AM to 9 AM EST Sunday for
MAZ004-005-008-009-026.
High Wind Watch from Sunday evening through Monday evening for
MAZ002-008-009.
Winter Weather Advisory from 1 AM to 11 AM EST Sunday for
MAZ002-003.
RI...None.
MARINE...Storm Watch from late Sunday night through Monday evening for
ANZ231>235-237-254>256.
Gale Watch from late Sunday night through late Monday night
for ANZ230-236.
Storm Watch from Monday morning through late Monday night for
ANZ250-251.
&&
SYNOPSIS...Belk/BW
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...BW
AVIATION...Belk/BW
MARINE...Belk/BWHazardous weather outlook, Feb 22, 4:31 AM EST, 23 hours before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 431 AM EST Fri Feb 22 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-230945- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 431 AM EST Fri Feb 22 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday night into Sunday ... A wintry mess is forecast across much of Southern New England. A brief burst of snow and sleet followed by a longer period of freezing rain, especially across the interior and away from the coastline. Greater concern is ice accretion on all surfaces beginning Saturday night into the first-half of Sunday. Hazardous travel impacts. At times, reductions to visibility. Sunday night through Monday night ... Strong, damaging winds, especially around Monday. Forecasting wind gusts of 35 to 45 mph, possibly in excess of 50 mph. Anticipated impacts of power outages and blocked roadways due to downed trees and/or tree limbs. Wind headlines are likely. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-230945- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 431 AM EST Fri Feb 22 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Sunday night through Monday night ... Across all waters, there is the threat of westerly gales perhaps meeting or exceeding storm force. Cold air building over the waters, there is the chance of freezing spray beginning Monday night and lingering into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:35 AM EST | Winter Weather Advisory | BOX | Essex, Franklin, Hampden, Hampshire, Middlesex, Norfolk and 1 more | 30 hr |
| Feb 23, 3:37 AM EST | High Wind Watch | BOX | Barnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more | 25 hr |
| Feb 23, 3:35 PM EST | Storm Warning | BOX | 60 hr |
Nearby
Storm Watches in Massachusetts, 2019Every storm watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.